MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH® TX2 DISSECTION ENDOVASCULAR GRAFT TAPERED COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH® TX2 DISSECTION ENDOVASCULAR GRAFT TAPERED COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G47467
Medical Device Problem Codes Entrapment of Device (1212); Off-Label Use (1494)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 05/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Description of event according to initial reporter: physician modified graft and created 4 fenestrations for the syliac sma left and right renal.They deployed the graft and were able to get out the fenestrations and were able to place stents out the fenestrations.But they had a small dissection in the silliac which they were able to stent and fix.Then another dissection in the sma (superior mesenteric artery) which they were not able to fix right away and had to go in and do a bypass on.Patient outcome: the event did require an additional procedure due to this occurrence: bypass the patient did not report any adverse effects due to this occurrence.The patient was hospitalized or was there prolonged hospitalization due this occurrence: there probably will be a longer than expected hospital stay.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Pma: p180001.Investigation is still in progress.
 
Event or Problem Description
Additional information received 01jun2022: fenestrations were created before the case.They were created on the table and then resheathed.No issues with it.They were not done in the pt.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Investigation is still in progress.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Summary of investigational findings: a 72-year-old female patient with a thoracoabdominal aneurysm was treated with a zdeg-pt-32-202-pf-us (complaint device), which was modified prior to implantation and the stent graft was resheated.4 fenestrations for the celiac artery, sma (superior mesenteric artery), left and right renal artery have been done.The physicians deployed the stent graft, were able to get out the fenestrations to place stents out the fenestrations.A small dissection in the celiac artery has occurred but the physicians were able to stent and fix it.Then another dissection in the sma occurred.This time the physicians were not able to fix it right away.A bypass has been performed.A longer hospital stay has been expected.No imaging was provided for investigation.Review of the device history record gave no indication of the device being produced out of specification.According to the ifu, zdeg is indicated for the endovascular treatment of patients with type b aortic dissection.Consequently, use of zdeg device for treatment of a thoracoabdominal aneurysm is outside of intended use.Additionally, device modification is not supported by the instructions for use or clinical testing of the device.Based on the provided information it has not been possible to establish a conclusive cause of the reported event as the stent graft was modified before use.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH® TX2 DISSECTION ENDOVASCULAR GRAFT TAPERED COMPONENT
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key14563966
Report Number3002808486-2022-00753
Device Sequence Number4943584
Product Code MIH
UDI-Device Identifier10827002474670
UDI-Public(01)10827002474670(17)250328(10)E4239187
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date03/28/2025
Device Model NumberG47467
Device Catalogue NumberZDEG-PT-32-202-PF-US
Device Lot NumberE4239187
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/20/2022
Supplement Date Received by Manufacturer06/01/2022
10/07/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date06/28/2022
10/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale